Alert archive / California / Frost Advisories in 2014
Frost Advisory 13, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 22, 2014, 3:36 PM PDT. It took effect at Apr 23, 2014, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 3:36 PM PDT (22:36 UTC)
- In effect from
- Apr 23, 2014, 2:00 AM PDT
- Expired
- Apr 23, 2014, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS76 KEKA 222236 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 336 PM PDT TUE APR 22 2014 CAZ076-231145- /O.NEW.KEKA.FR.Y.0013.140423T0900Z-140423T1500Z/ MENDOCINO INTERIOR- 336 PM PDT TUE APR 22 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...THE WILLITS AND COVELO AREAS AND RURAL LOW LYING VALLEYS IN INTERIOR MENDOCINO COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
154 WWUS76 KEKA 230943 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 AM PDT WED APR 23 2014 CAZ076-231500- /O.CON.KEKA.FR.Y.0013.000000T0000Z-140423T1500Z/ MENDOCINO INTERIOR- 243 AM PDT WED APR 23 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...THE WILLITS AND COVELO AREAS AND RURAL LOW LYING VALLEYS IN INTERIOR MENDOCINO COUNTY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
098 WWUS76 KEKA 231451 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 751 AM PDT WED APR 23 2014 CAZ076-231600- /O.EXP.KEKA.FR.Y.0013.000000T0000Z-140423T1500Z/ MENDOCINO INTERIOR- 751 AM PDT WED APR 23 2014 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 4:34 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Apr 22, 4:34 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 434 AM PDT TUE APR 22 2014 .SYNOPSIS...SHOWERS WILL CONTINUE THIS MORNING AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA. ADDITIONAL SYSTEMS WILL BRING PERIODS OF RAIN THROUGH THE END OF THE WEEK. DISCUSSION...WATER VAPOR CONTINUES TO SHOW THE COLD TROUGH MOVING ONSHORE. SNOW LEVELS HAVE FALLEN TO AROUND 3000 TO 3500 FEET IN THE SHOWERS BEHIND THE FRONT THIS MORNING...HOWEVER ANY SNOW THAT DOES FALL SHOULD BE LESS THAN AN INCH. SNOW LEVELS WILL REBOUND RAPIDLY TODAY TO NEAR 4000 FEET BY AFTERNOON. SATELLITE AND RADAR DATA INDICATE THAT THE SHOWERS ARE TAPERING OFF MORE QUICKLY THIS MORNING THAN PREVIOUS MODEL RUNS HAVE INDICATED SO HAVE BACKED OFF ON POPS AND QPF A BIT MORE. STILL EXPECT SOME MOUNTAIN SHOWERS TO DEVELOP WITH AFTERNOON HEATING PARTICULARLY OVER NORTHERN ZONE 3. TUESDAY NIGHT SOME WARM ADVECTION PRECIP IS EXPECTED TO START IN DEL NORTE COUNTY AS SOME SHORTWAVE RIDGING STARTS TO PUSH INTO THE AREA. SNOW LEVELS WILL INITIALLY BE AROUND 4000 FEET...BUT AMOUNTS WILL BE LIGHT. WEDNESDAY AFTERNOON FLOW BECOMES MORE ZONAL AND ONSHORE. SEVERAL WAVES ARE EXPECTED TO MOVE ALONG THIS ZONAL FLOW BRINGING PRECIP TO THE AREA NORTH OF CAPE MENDOCINO. THE HEAVIER RAIN LOOKS TO START WEDNESDAY AFTERNOON AND EVENING. THIS WILL CONTINUE THROUGH WEDNESDAY NIGHT AND THURSDAY MORNING. DURING THE DAY THURSDAY THE COLD FRONT FINALLY PUSHES THROUGH WITH SOME PERIODS OF MODERATE RAIN. THURSDAY NIGHT FRIDAY SHOWERS ARE EXPECTED BEHIND THE FRONT AND THERE MAY BE SOME SMALL HAIL IN SOME OF THE HEAVIER SHOWERS. SMALL HAIL IS MORE LIKELY EVEN IF THUNDERSTORMS DONT DEVELOP. BOTH GFS AND NAM ARE INDICATING MORE UNSTABLE AIR OFFSHORE FRIDAY THAN WITH THIS RECENT SYSTEM. IF THESE SOLUTIONS PAN OUT THERE MAY BE SOME THUNDERSTORMS...HOWEVER THE ECMWF IS WEAKER WITH THE TROUGH BEHIND THE FRONT MAKING THUNDERSTORMS LOOK LESS LIKELY. THIS WILL BE SOMETHING TO BE DECIDED OVER THE NEXT COUPLE MODEL RUNS. SATURDAY AND SUNDAY MODELS SHOWING SOME WEAK SYSTEMS MOVING ACROSS THE AREA...ALTHOUGH CONFIDENCE ON THE TIMING OF RAIN IS LOW. BY MONDAY MODELS CONTINUE TO AGREE ON A MUCH STRONGER RIDGE BUILDING BACK INTO THE AREA. MKN && .AVIATION...ISOLATED SHOWERS AND PERIODS OF MVFR CONDITIONS WILL CONTINUE TODAY AS MOISTURE LINGERS BEHIND A FRONTAL PASSAGE. CONDITIONS SHOULD IMPROVE OVER MENDOCINO COUNTY THROUGH THE DAY AS HEIGHTS INCREASE. A WARM FRONT WILL BRING A RETURN TO MORE WIDESPREAD LOW CLOUDS ALONG THE COAST TONIGHT INTO WEDNESDAY. RPA && .MARINE...MULTIPLE STORM SYSTEMS WILL MOVE INTO THE PACIFIC NORTHWEST OVER THE NEXT SEVERAL DAYS. IN GENERAL WINDS WILL REMAIN LIGHT TO MODERATE WITHIN A SPLIT FLOW REGIME. THERE IS POTENTIAL FOR A BRIEF PERIOD OF SMALL CRAFT WINDS IN THE NORTHERN WATERS ON WEDNESDAY WITH A WARM FRONTAL PASSAGE AND POSSIBLY AGAIN ON THURSDAY AS A COLD FRONT SLIDES SOUTH. WESTERLY SWELL MAY BUILD BACK TO NEAR 10 FEET TONIGHT WHICH MAY REQUIRE A SHORT LIVED SMALL CRAFT ADVISORY FOR SEAS. WILL ALLOW THE NEXT SHIFT TO TAKE ANOTHER LOOK AT IT BEFORE ISSUING ANY ADDITIONAL HEADLINES. ENP GUIDANCE INDICATES A LONG PERIOD SOUTHERLY SWELL MAY BUILD INTO THE WATERS THIS WEEKEND...BUT WITH NO BUOYS IN THE SOUTH-CENTRAL PACIFIC...THE SWELL CAN NOT BE VERIFIED AT THIS TIME. RPA && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 11 AM PDT THIS MORNING PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 22, 3:46 AM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 346 AM PDT TUE APR 22 2014 CAZ001-002-231100- REDWOOD COAST-MENDOCINO COAST- 346 AM PDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL PERIODS OF RAIN AND MOUNTAIN SNOWS WILL OCCUR THROUGH THE WEEK MAINLY LATE THURSDAY THROUGH SATURDAY WITH THE HEAVIEST RAIN AND SNOW AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-231100- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 346 AM PDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST TO DEVELOP OVER NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL PERIODS OF RAIN AND MOUNTAIN SNOWS WILL OCCUR THROUGH THE WEEK MAINLY LATE THURSDAY THROUGH SATURDAY WITH THE HEAVIEST RAIN AND SNOW AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 22, 12:51 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1251 PM PDT TUE APR 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 8 SSE KNEELAND 40.65N 123.90W
04/22/2014 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
SHOWER MOVED THROUGH WITH SMALL HAIL. SHORT
IN DURATION. ELEVATION, 2,500 FT, HAIL
DURATION 5 MINUTES OBSERVER LOCATION
KNEELAND
&&
NWS EUREKA CA
IRIS SYSTEMThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:41 PM PDT | Small Craft Advisory | EKA | 47 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.